Alert archive / Vermont / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Burlington, VT

May 26, 20106 counties in Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2010, 8:10 PM EDT for 6 counties in Vermont; Clinton County, Essex County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2010, 8:10 PM EDT (00:10 UTC)
Expired
May 26, 2010, 9:15 PM EDT
In force
65 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 3 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:23 PM EDT, 47 minutes earlier.

Area forecast discussion, May 26, 7:23 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
723 PM EDT WED MAY 26 2010

.SYNOPSIS...
A WEAK FRONT WILL MOVE INTO THE REGION THIS EVENING AND
COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS...A FEW
THUNDERSTORMS MAY DEVELOP. STRONG GUSTY WINDS WOULD ALSO BE
POSSIBLE WITH THE THUNDERSTORMS. A TREND TOWARD COOLER AND DRIER
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 333 PM EDT WEDNESDAY...HOT AFTERNOON ACROSS THE CWA WILL
TRANSLATE INTO THE EVENING HRS AHEAD OF FRNTL BOUNDARY. CLUSTER
OF TRW OVER ONTARIO/QUEBEC NOSING SE AND LOOK TO AFFECT WESTERN
PORTIONS OF THE CWA THRU EARLY EVENING. BEST DYNAMICS ATTM APPEAR
TO BE CONCENTRATED OVER N NY...AS CVLY EAST BECM MORE CAPPED AS
AIRMASS DRIES OUT. WILL CONTINUE MENTION SL CHANCE OF TRW/RW FOR
FROPA TNGT. STRONG INSTAB OVER N NY/ST LAW VALLEY WILL CONTINUE
INTO EARLY EVENING...W/ CONVECTIVE PARAMETERS SUGGESTING WIND/HAIL
THREAT IF STORMS DO WORK INTO AREA AND WILL HAVE TO BE MONITORED
THIS EVENING. TD/S IN THE 70S TAPERS OFF SHARPLY WORKING EAST. NOT
EXPECTING WIDESPREAD TRW ACTIVTY IF IT DOES DEVELOP. LATEST SWOMCD
DOES INDICATE POTENTIAL FOR LATER WATCH. SOME RECORD TEMPS HAVE
BEEN RECORDED AND STATEMENT WILL BE ISSUED LATER THIS AFTERNOON.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 333 PM EDT WEDNESDAY...MDLS KEEP REMNANTS OF FRNTL BOUNDARY
LINGERING OVER WESTERN NY/PA DURING THE DAY THURSDAY. VERY CLOSE
TO CLIPPING WESTERN PORTIONS OF THE CWA AS BOUNDARY COULD MEANDER
INTO SW CWA DURING THE DAY. WILL MENTION POPS OVER THIS AREA W/
CHANCE OVER ST LAW VALLEY TO SL CHANCE OVER DACKS/SC VT. SOME LGT
-RW FOR MORNING HRS...THEN CHANCE FOR A TRW AS DAYTIME HEATING
INCR INSTABILITY ALONG THE FRNT. RIDGE WILL NOSE BACK INTO THE
AREA THURSDAY NGT INTO FRIDAY. MORNING HRS EXPECTED TO SEE
LEFTOVER CLDS TO THE SOUTH BFR RIDGE IN PLACE OVER ENTIRE CWA FOR
NICE DAY FRIDAY. TEMPS FOR FRI/FRI NGT EXPECTED TO BE MORE NEAR
NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 352 PM EDT WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION SATURDAY AND SUNDAY...WITH FAIR AND DRY WEATHER
EXPECTED. A COLD FRONT WILL MOVE SLOWLY EAST FROM THE EASTERN
GREAT LAKES ON MONDAY AND WILL MOVE SOUTH OF THE REGION BY TUESDAY
AFTERNOON. EXPECTING SOME SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION MONDAY AFTERNOON. EXPECTING MORE SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AS THE COLD FRONT SLOWLY
WORKS THROUGH THE REGION. A RIDGE OF HIGH PRESSURE WILL THEN BUILD
INTO THE REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING COOLER
TEMPERATURES AND FAIR AND DRY WEATHER. HAVE GENERALLY FOLLOWED
GRIDDED MOS GUIDANCE FOR MAX AND MIN TEMPERATURES THROUGH THE
PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...MAINLY VFR EXPECTED THROUGH THE FIRST 24
HOURS. MAIN CONCERN FOR THE PERIOD IS STRONG THUNDERSTORMS
DEVELOPING ALONG THE CHAMPLAIN VALLEY THIS EVENING. KBTV AND KPBG
CAN EXPECT A PERIOD OF NORTH WINDS GUSTING TO 35 KNOTS AND MVFR
VISIBILITY IN MODERATE THUNDERSTORMS THROUGH 01Z...WITH VICINITY
THUNDER THROUGH 02Z. OTHERWISE...EXPECT MOSTLY CLEAR SKIES AND
LIGHT NORTH TO NORTHEAST WINDS FOR THE REMAINDER OF THE PERIOD.

OUTLOOK 18Z MONDAY THROUGH MONDAY...
00Z FRIDAY THROUGH 00Z TUESDAY...MAINLY VFR UNDER HIGH PRESSURE.
LATE DAY SHOWERS AND THUNDERSTORMS POSSIBLE AFTER 18Z MONDAY AS
SURFACE FRONT APPROACHES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...WGH
AVIATION...MB
Hazardous weather outlook, May 26, 4:23 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT WED MAY 26 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-272030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
423 PM EDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR SOME STRONG THUNDERSTORMS THROUGH EARLY THIS EVENING.
THE BEST CHANCE FOR STRONG THUNDERSTORMS IS ACROSS THE SAINT LAWRENCE
VALLEY AND THE ADIRONDACKS IN NORTHERN NEW YORK. AN ISOLATED
THUNDERSTORM IS ALSO POSSIBLE ACROSS THE NORTHERN GREEN MOUNTAINS
IN VERMONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 26, 7:03 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
703 PM EDT WED MAY 26 2010

NYZ029-087-270000-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
703 PM EDT WED MAY 26 2010

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ST. LAWRENCE COUNTY...

AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
EDWARDSVILLE...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MACOMB AROUND 715 PM...GOUVERNEUR AROUND 730
PM AND WEST FOWLER AROUND 745 PM.

IF THREATENING WEATHER APPROACHES...MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 4444 7579 4445 7579 4447 7580 4450 7578
      4469 7553 4411 7521 4412 7525 4428 7560
      4440 7584

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:44 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor61 min
May 26, 9:09 PM EDTSevere Thunderstorm WarningBTVAddison66 min
May 26, 9:25 PM EDTSpecial Weather StatementBTVLamoille, Washington50 min
May 26, 9:37 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Windsor53 min
May 26, 9:52 PM EDTTornado WarningBTVRutland, Windsor23 min
May 26, 10:26 PM EDTSpecial Weather StatementBTVOrange64 min
May 26, 10:33 PM EDTSpecial Weather StatementBTVWindsor57 min
May 27, 12:38 AM EDTSpecial Weather StatementBTVRutland52 min
May 26, 10:13 PM EDTSpecial Weather StatementBTVFranklin, St. Lawrence62 min
May 26, 10:41 PM EDTSpecial Weather StatementBTVHamilton64 min
May 26, 11:11 PM EDTSpecial Weather StatementBTVEssex34 min
May 26, 11:56 PM EDTSpecial Weather StatementBTVSt. Lawrence64 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.